It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



General Health Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-24-2005, 04:52 AM   #1
Inactive
(male)
 
Join Date: Jul 2005
Posts: 11
EthnicRhino1 HB User
Side Effects of General Anesthesia? Abdominal Pain/Cramps 1 of them?

I had surgery 6 days ago using general anesthesia and im experiencing abdominal soreness/tenderness/pain on the lower right side of my abdomen. If you touch you right pelvic bone and then move a little left to the fleshy area this i where i am sore. It doesnt hurt if i am just sitting still but if it does hurt if i take a deep breath, while im walking or if i compress the area. No other areas of my abdomen hurt... Does anyone know of why this is is so? its worrying me alot.

 
Sponsors Lightbulb
   
Old 08-24-2005, 05:43 AM   #2
Senior Veteran
(female)
 
Join Date: Oct 2004
Posts: 775
tigger_girl76 HB User
Re: Side Effects of General Anesthesia? Abdominal Pain/Cramps 1 of them?

My guess would be that maybe you're still full of trapped wind. When a general anesthesia is used the digestive system shuts down during the surgery. After the surgery is over everything has to "wake up" and start moving again which can result in painful trapped wind. I had this when I had my appendix out. My abdomen swelled up like I was 6 months pregnant and it was just trapped wind from the surgery. It took nearly 2 weeks for the swelling to go down and the wind to leave. That's my guess. If you're really worried and in a lot of discomfort you should call your doc/surgeon for a check-up.

Take care.

 
Sponsors Lightbulb
   
Old 08-24-2005, 07:09 AM   #3
Senior Veteran
(female)
 
Join Date: May 2004
Location: Michigan
Posts: 1,718
kehorner HB Userkehorner HB Userkehorner HB Userkehorner HB Userkehorner HB Userkehorner HB User
Re: Side Effects of General Anesthesia? Abdominal Pain/Cramps 1 of them?

The concern would be if it is unrelated to the surgery, it could be appendicitis. Do you have a fever?

Also, it could be gas or constipation. Lots of pain meds cause constipation.

But if it continues or gets worse, see the doctor to make sure it's not your appendix, especially if you have a fever.

Good luck.

 
Old 08-24-2005, 11:02 AM   #4
Inactive
(male)
 
Join Date: Jul 2005
Posts: 11
EthnicRhino1 HB User
Re: Side Effects of General Anesthesia? Abdominal Pain/Cramps 1 of them?

i do not have a fever my apetite is fine, and i have regular bowel movements.
maybe it is gas i hope its gas
but would gas= pain?

 
Old 08-24-2005, 11:41 AM   #5
Senior Veteran
(female)
 
Join Date: Oct 2004
Posts: 775
tigger_girl76 HB User
Re: Side Effects of General Anesthesia? Abdominal Pain/Cramps 1 of them?

Trapped wind (gas) after a surgery can be very painful! I remember that I was in quite a bit of pain from gas after both my appendix surgery and the lap I had done this past November.

 
Old 08-25-2005, 01:34 AM   #6
Inactive
(male)
 
Join Date: Jul 2005
Posts: 11
EthnicRhino1 HB User
Re: Side Effects of General Anesthesia? Abdominal Pain/Cramps 1 of them?

^ i didnt have appendix surgery though i had a rhinoplasty with rib extraction for a rib graft and they used general anesthesia

how do you know for sure if its trapped wind?

 
Old 08-25-2005, 09:16 AM   #7
Senior Veteran
(female)
 
Join Date: Oct 2004
Posts: 775
tigger_girl76 HB User
Re: Side Effects of General Anesthesia? Abdominal Pain/Cramps 1 of them?

The nurses told me. It's just a common side effect of general anesthesia. You look really bloated and swollen and can feel a lot of the pain up between your shoulders. Like I said, I went into the sugery with a flat stomach and when I left the hospital looked about 6 months pregnant due to the bloating! *lol* It went down after about 2 weeks.

If you're really that worried you should speak to your surgeon or family doctor. He/she will be able to reassure you a lot more and give you definitive answers after taking a look at you.

Take care.

 
Old 08-26-2005, 03:24 AM   #8
Inactive
(male)
 
Join Date: Jul 2005
Posts: 11
EthnicRhino1 HB User
Re: Side Effects of General Anesthesia? Abdominal Pain/Cramps 1 of them?

^ yess!! my shoulders hurt like crazy i was wondering what that was. my whole body was aching....my doctor said it was fine but he was so busy i dont know if he even fully understood the problem

 
Old 08-26-2005, 05:50 AM   #9
Senior Veteran
(female)
 
Join Date: Oct 2004
Posts: 775
tigger_girl76 HB User
Re: Side Effects of General Anesthesia? Abdominal Pain/Cramps 1 of them?

If your shoulders are hurting as well then I'd say that trapped wind is more than likely the culprit. Give it the weekend and if you're still worried and in pain make an appt to see your doc on Monday.

Take care!


 
Old 08-27-2005, 03:25 AM   #10
Inactive
(male)
 
Join Date: Jul 2005
Posts: 11
EthnicRhino1 HB User
Re: Side Effects of General Anesthesia? Abdominal Pain/Cramps 1 of them?

^^ tigger girl when you body had trapped wind were your bowel movements and ability to pass wind normal?

 
Old 08-27-2005, 04:14 AM   #11
Senior Veteran
(female)
 
Join Date: Oct 2004
Posts: 775
tigger_girl76 HB User
Re: Side Effects of General Anesthesia? Abdominal Pain/Cramps 1 of them?

Yes. Once your digestive system is up and running again (after you wake up from the surgery) it takes care of all the trapped wind. It may take some time but it all gets sorted out.

Take care.


 
Old 08-27-2005, 10:33 AM   #12
Inactive
(male)
 
Join Date: Jul 2005
Posts: 11
EthnicRhino1 HB User
Re: Side Effects of General Anesthesia? Abdominal Pain/Cramps 1 of them?

Hi tigger girl,

yeah because all of my bowel movements and everything else is normal yet im still having this pain .i hope its trapped wind! its been about 9 days.

do you know why the pain is only localized in the lower right abdomen?

 
Old 08-27-2005, 11:26 AM   #13
Senior Veteran
(female)
 
Join Date: Oct 2004
Posts: 775
tigger_girl76 HB User
Re: Side Effects of General Anesthesia? Abdominal Pain/Cramps 1 of them?

I don't know. Only your doctor would be able to tell you the answer to that after examining you. Give him/her a call on Monday AM and see if you can get an appt. If anything your mind will be put at ease.

Take care and rest easy.

Nicole

 
Old 08-28-2005, 07:29 AM   #14
Inactive
(male)
 
Join Date: Jul 2005
Posts: 11
EthnicRhino1 HB User
Re: Side Effects of General Anesthesia? Abdominal Pain/Cramps 1 of them?

the thing thats scaring me is the doctor said he isnt quite sure what it could be, and hes an abdominal surgoen specialist!
he said on friday to wait it out and see if it got better but it hasnt really improved..

when you had trapped wind did yours improve gradually or was it pretty much the same everyday

 
Old 08-28-2005, 12:15 PM   #15
Senior Veteran
(female)
 
Join Date: Oct 2004
Posts: 775
tigger_girl76 HB User
Re: Side Effects of General Anesthesia? Abdominal Pain/Cramps 1 of them?

It just gradually improved each day. The swelling and bloating eventually went down.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
left side rib pain notcrazy78 General Health 5 11-12-2010 12:36 PM
acid refux medicines side effects - PLS help Ambra75 Arthritis 2 04-18-2010 04:53 PM
Antireflux treatment side effects - burning tongue and cramps - HELP Ambra75 Arthritis 7 04-15-2010 11:01 AM
Cipro side effects similar to stone symptoms? hukleberrie Kidney Disorders 6 07-20-2007 06:30 PM
Topamax - side effects nin5677 Headaches & Migraines 7 10-06-2006 11:14 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 07:34 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!